diabetestalk.net

What Can Happen If Your Blood Sugar Is Too High?

Share on facebook

What Happens If You Stop Eating Sugar?

According to most nutritionists, if you drink adequate water, your body takes 7 days to rid itself of sugar. During that time, one gets cravings for sugar, much like any drug withdrawal (for hundreds of years prior to the last 3 centuries, sugar was considered a drug). However, if you can withstand the cravings, after 7 days, they stop. From that point on, if you are able to wait a bit longer, when you then do each sugar, you can actually feel your heart palpitate, watch your mood swing, and even have other symptoms appear, such as depression. Sugar is known to depress the immune system, and is the favorite food of most cancers, not to mention diabetes, and their is mounting evidence for a correlation to heart disease as well. Those whom I know who have sworn off sugar for good have huge amounts of energy, and never get sick when all around them do… If you’d like to know more, I highly recommend a book that came out in the 1960s, I think, but remains extremely relevant today, called “Sugar Blues.” Continue reading >>

Share on facebook

Popular Questions

  1. LWManchester

    Hi. My name is Lesley and I'm fairly newly diagnosed with type 2. I was started on 1x500 SR metformin and had all kinds of horrible side effects, however when I started on week 2 2x500 SR metform I started with painful joints, lower back pain but the worst was my knee - the site of an old injury where I have a squishy lump. The DN said it was the cold weather and advised stopping for a few days. I did and felt wonderful - no pain. I went back on 1x500 and on day 6 the knee pain started again with a vengeance - my lumpy knee throbs. I could barely walk on it. The doc told me to stop meds immediately. I've since been back to be told by another doc that I have a bad back and sciatica.. erm NO. It all stops when I'm off the meds. Does anyone else suffer like this please??? I'm sad as clearly docs don't believe me! I'm still off meds and I'm great but they want me back on them. Any advice please?

  2. ME_Valentijn

    LWManchester said: ↑
    Does anyone else suffer like this please??? Yes, 1000mg of Metformin gave me a lot of muscle aches and burning, muscle weakness, plus twitching muscles, headache, and full body coldness. I'm not sure if my joints were aching more than usual or not. Most of it resolved soon after stopping the Metformin. At 500mg I had just had mild burning on the outside of my upper arms.
    The "normal" side-effects from Metformin are nausea, diarrhea, and upset stomach. But it can also cause lactic acidosis, which can be dangerous. The first doctor is probably concerned that your joint pain may be an early sign of a reaction going in the lactic acidosis direction, which is where mine went as well.
    I'm now just on Gliclazide, instead of Metformin. My GP wanted me to start back on 500mg, but I refused. The 1000mg experience was a nightmare, and I still haven't completely recovered after a couple weeks. I can't imagine that half as much of the drug would be a good idea.

  3. LWManchester

    Thank you. I was starting to feel like I was making it up. The doc who said it was sciatica advised she wants me back on metformin sooner rather than later but I know it's the tablets causing my pain.... and oh boy do I know what the other side effects are !!! These tablets just don't sit well with me. I will suggest a different tablet. Thank you.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes